Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 25, 2021, 7:55 PM EDT for Carroll County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 7:55 PM EDT (23:55 UTC)
- Expired
- Aug 25, 2021, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS82 KFFC 252355
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Wed Aug 25 2021
GAZ042-052-053-260030-
Coweta GA-Carroll GA-Heard GA-
755 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN CARROLL,
NORTHERN HEARD AND NORTHWESTERN COWETA COUNTIES THROUGH 830 PM EDT...
At 755 PM EDT...a strong thunderstorm was over Clem, or 7 miles
southeast of Carrollton...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Ephesus, Centralhatchee, Roopville, Plant
Yates, Tyus, Powers Crossroads, Roosterville, Seaton Lake, Handy,
Clem, Lowell, Plant Wansley and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8509 3353 8487 3327 8497 3342 8529
3344 8530
TIME...MOT...LOC 2355Z 026DEG 11KT 3350 8498
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:15 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 25, 3:15 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Wed Aug 25 2021 .SHORT TERM /Tonight through Thursday Night/... Mid/upper-level wave moving northwest across the region, with the aid of good diurnal heating, remains the primary driving force for scattered to widespread convection across the area through the short- term forecast period. Better coverage focused across the southern and eastern portion of the area into this evening where some aid from the sea breeze prevails. Models shift better chances north and west tomorrow afternoon as the main upper trough axis shifts northwestward. Instability and lapse rates not indicative of widespread severe thunderstorm threat, but certainly sufficient for an isolated strong to severe storm late each afternoon into the early evening. Temperatures continue seasonably warm through the period. 20 .LONG TERM /Friday through Wednesday/... Persistent active, moist weather pattern continues through the extended period. Models continue to show broad swath of moisture over the eastern CONUS around the periphery of Bermuda ridge. Precipitable water values increase over the southeast through the weekend with modeled 1.8 to 2.3 inches nearing 100 to 150 percent of normal. Have opted to keep highest rainfall chances over the south/southeastern CWA where the moisture/coverage should be highest each afternoon and evening. Though QPF is manageable, periods of heavy rain can be expected in storms and totals could accumulated quickly. Focus through the extended will be the next tropical system progged to move into the Gulf of Mexico by early next week. Deterministic and ensemble models have very little consensus as this tropical system emerges out of the Caribbean Sea and into the Gulf of Mexico by late weekend. The late extended periods are highly dependent on the ultimate track of this system and changes in what is currently in the grids through next week are both anticipated and potentially significant. 31 && .AVIATION... 18Z Update... VFR conditions prevail across the forecast area, outside of scattered convection, through 06Z. Areas of MVFR or lower ceilings and visibilities develop by 08-10Z. Will likely see some impacts at all of the TAF sites, however extent and timing remain somewhat uncertain at this time. Most likely timing would be in the 10Z through 14Z time period. Most areas back to VFR by 14-16Z. Scattered afternoon convection expected once again tomorrow, mainly after 18Z. Winds will remain easterly through the period, generally 5-9kt through 00Z, diminishing to 4kt or less overnight before increasing to 4-8kt by 14-15Z tomorrow morning. //ATL Confidence...18Z Update... medium confidence on MVFR/IFR ceilings Thursday morning. High confidence on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 88 72 89 / 30 40 20 40 Atlanta 75 88 74 88 / 30 40 30 40 Blairsville 65 83 64 84 / 30 60 40 30 Cartersville 72 88 71 90 / 20 50 30 30 Columbus 73 91 73 90 / 40 30 20 60 Gainesville 73 86 73 88 / 30 50 30 30 Macon 72 91 72 90 / 40 30 20 70 Rome 73 89 72 91 / 20 50 30 30 Peachtree City 72 88 71 88 / 30 40 30 50 Vidalia 73 90 73 88 / 40 20 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....31 AVIATION...20
Hazardous weather outlook, Aug 25, 5:37 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 537 PM EDT Wed Aug 25 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-262145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 537 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous thunderstorms are possible this evening across much of north and central Georgia. A few storms could be strong to severe with gusty winds, locally heavy rainfall, and lightning as the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are possible each day through the end of the week. A more diurnal pattern with isolated to scattered thunderstorms is expected to return for the weekend into early next week. With any storms that develop, locally heavy rainfall, lightning, and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 25, 5:29 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Wed Aug 25 2021
GAZ078-079-089-090-252200-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
529 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE, NORTHEASTERN CHATTAHOOCHEE, SOUTHWESTERN TALBOT AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 600 PM EDT...
At 529 PM EDT...a strong thunderstorm was near Box Springs, or 9
miles southwest of Talbotton...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Waverly Hall, Upatoi, Ellerslie, Flat Rock, Box Springs, Midland,
Kenwood, Juniper, Cataula, Baughville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3276 8486 3267 8457 3252 8459 3253 8461
3253 8463 3249 8464 3250 8465 3249 8466
3249 8491
TIME...MOT...LOC 2129Z 112DEG 14KT 3259 8465
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 6:22 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Wed Aug 25 2021
GAZ025-027-035>039-050-252245-
Wilkes GA-Madison GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
Greene GA-Oconee GA-
622 PM EDT Wed Aug 25 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OCONEE, SOUTHEASTERN
BARROW, CLARKE, NORTHERN GREENE, SOUTHEASTERN JACKSON, WEST CENTRAL
WILKES, OGLETHORPE AND SOUTHWESTERN MADISON COUNTIES THROUGH 645 PM
EDT...
At 622 PM EDT...a line of strong thunderstorms was along a line
extending from near Lexington to Nicholson...and moving southwest at
20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Winder, Jefferson, Commerce, Greensboro, Watkinsville, Lexington,
Athens, Statham, Arcade, Nicholson, Union Point, Winterville, Bogart,
Crawford, North High Shoals, Bethlehem, Colbert, Arnoldsville,
Woodville and Siloam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3351 8311 3377 8346 3381 8348 3385 8358
3388 8358 3388 8362 3391 8364 3391 8365
3400 8378 3421 8344 3382 8291
TIME...MOT...LOC 2222Z 041DEG 17KT 3383 8302 3413 8342
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 7:06 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT Wed Aug 25 2021
GAZ058-059-071-072-252330-
Butts GA-Monroe GA-Jones GA-Jasper GA-
706 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MONROE,
SOUTHEASTERN BUTTS, NORTHWESTERN JONES AND SOUTHWESTERN JASPER
COUNTIES THROUGH 730 PM EDT...
At 706 PM EDT...a strong thunderstorm was over Jarrell Plantation, or
12 miles northwest of Gray...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Forsyth, Wayside, Hillsboro, Dames Ferry, McElheneys Crossroads,
Berner, Round Oak, Juliette, Plant Scherer, Jarrell Plantation and
Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3295 8370 3295 8373 3294 8373 3306 8404
3333 8376 3308 8356 3293 8370
TIME...MOT...LOC 2306Z 152DEG 13KT 3309 8372
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 7:15 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Wed Aug 25 2021
GAZ030-031-041-252345-
Polk GA-Haralson GA-Paulding GA-
715 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
PAULDING, HARALSON AND EASTERN POLK COUNTIES THROUGH 745 PM EDT...
At 715 PM EDT...a strong thunderstorm was over Eubank Lake, or 10
miles northeast of Buchanan...moving southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buchanan, Bremen, Rockmart, Waco, Yorkville, Fish Creek, Draketown,
Felton, Eubank Lake, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3406 8510 3392 8498 3386 8501 3381 8505
3369 8512 3369 8513 3370 8513 3369 8517
3388 8538 3389 8539
TIME...MOT...LOC 2315Z 051DEG 16KT 3393 8509
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 7:27 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Wed Aug 25 2021
GAZ034-035-046>049-260000-
Morgan GA-Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-Newton GA-
727 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
ROCKDALE, SOUTH CENTRAL BARROW, WEST CENTRAL MORGAN, SOUTHEASTERN
GWINNETT, WALTON AND NORTHEASTERN NEWTON COUNTIES THROUGH 800 PM
EDT...
At 725 PM EDT...a strong thunderstorm was near Monroe...moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Winder, Monroe, Covington, Snellville, Loganville, Social
Circle, Oxford, Walnut Grove, Newborn, Bethlehem, Mansfield, Between,
Good Hope, Jersey, Windsor, Nicholasville, Big Haynes Creek Park,
Pannell and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8364 3389 8363 3388 8361 3388 8360
3387 8359 3385 8358 3382 8353 3350 8370
3350 8371 3349 8371 3381 8410 3397 8372
TIME...MOT...LOC 2325Z 034DEG 14KT 3383 8368
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 7:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Wed Aug 25 2021
GAZ042-052-053-260030-
Coweta GA-Carroll GA-Heard GA-
755 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN CARROLL,
NORTHERN HEARD AND NORTHWESTERN COWETA COUNTIES THROUGH 830 PM EDT...
At 755 PM EDT...a strong thunderstorm was over Clem, or 7 miles
southeast of Carrollton...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Ephesus, Centralhatchee, Roopville, Plant
Yates, Tyus, Powers Crossroads, Roosterville, Seaton Lake, Handy,
Clem, Lowell, Plant Wansley and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8509 3353 8487 3327 8497 3342 8529
3344 8530
TIME...MOT...LOC 2355Z 026DEG 11KT 3350 8498
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 25, 1:48 PM EDT | Special Weather Statement | FFC | Pulaski | 42 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Aug 25, 2:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Aug 25, 3:05 PM EDT | Special Weather Statement | FFC | Johnson | 40 min |
| Aug 25, 3:15 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 25, 4:36 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Aug 25, 5:05 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Aug 25, 5:14 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Aug 25, 5:29 PM EDT | Special Weather Statement | FFC | Muscogee | 31 min |
| Aug 25, 6:22 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Greene, Jackson, Oconee, Oglethorpe | 23 min |
| Aug 25, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 28 min |
| Aug 25, 7:06 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 25, 7:15 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 30 min |
| Aug 25, 7:27 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.